Czechoslovak Mathematical Journal, Vol. 67, No. 2, pp. 551-555, 2017

On critical values of twisted Artin $L$-functions

Peng-Jie Wong

Received March 18, 2016.  First published March 28, 2017.

Abstract:  We give a simple proof that critical values of any Artin $L$-function attached to a representation $\rho$ with character $\chi_{\rho}$ are stable under twisting by a totally even character $\chi$, up to the $\dim\rho$-th power of the Gauss sum related to $\chi$ and an element in the field generated by the values of $\chi_{\rho}$ and $\chi$ over $\mathbb{Q}$. This extends a result of Coates and Lichtenbaum as well as the previous work of Ward.
Keywords:  Artin $L$-function; character; Galois Gauss sum; special value
Classification MSC:  11F67, 11F80, 11L05, 11M06
DOI:  10.21136/CMJ.2017.0134-16

[1] J. Coates, S. Lichtenbaum: On $l$-adic zeta functions. Ann. Math. (2) 98 (1973), 498-550. DOI 10.2307/1970916 | MR 0330107 | Zbl 0279.12005
[2] H. Klingen: Über die Werte der Dedekindschen Zetafunktion. Math. Ann. 145 (1962), 265-272. (In German.) DOI 10.1007/BF01451369 | MR 0133304 | Zbl 0101.03002
[3] J. Martinet: Character theory and Artin $L$-functions. Algebraic Number Fields Proc. Symp. London math. Soc., Univ. Durham 1975, Academic Press, London (1977), 1-87. MR 0447187 | Zbl 0359.12015
[4] J. Neukirch: Algebraic Number Theory. Grundlehren der Mathematischen Wissenschaften 322, Springer, Berlin (1999). DOI 10.1007/978-3-662-03983-0 | MR 1697859 | Zbl 0956.11021
[5] C. L. Siegel: Über die Fourierschen Koeffizienten von Modulformen. Nachr. Akad. Wiss. Göttingen, II. Math.-Phys. Kl. 3 (1970), 15-56. (In German.) MR 0285488 | Zbl 0225.10031
[6] K. Ward: Values of twisted Artin $L$-functions. Arch. Math. 103 (2014), 285-290. DOI 10.1007/s00013-014-0692-7 | MR 3266371 | Zbl 1314.11035

Affiliations:   Peng-Jie Wong, Department of Mathematics and Statistics, Queen's University, Jeffery Hall, 48 University Ave., Kingston, K7L 3N6, Ontario, Canada, e-mail:

Springer subscribers can access the papers on Springer website.
Access to full texts on this site is restricted to subscribers of Myris Trade. To activate your access, please send an e-mail to
[List of online first articles] [Contents of Czechoslovak Mathematical Journal] [Full text of the older issues of Czechoslovak Mathematical Journal at DML-CZ]

PDF available at: